Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 37, NWS Burlington, VT

June 1, 20117 counties in Vermont; Clinton County, Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jun 1, 2011, 6:34 AM EDT for 7 counties in Vermont; Clinton County, Essex County, New York. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 6:34 AM EDT (10:34 UTC)
Expired
Jun 1, 2011, 7:30 AM EDT
In force
56 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Essex County, NY, Caledonia County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orleans County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:45 AM EDTHAIL 0.751 Ssw South Burlington, VTPENNY SIZE HAIL
Jun 1, 6:45 AM EDTHAIL 0.75South Burlington, VT
Jun 1, 6:55 AM EDTHAIL 0.5Essex Junction, VT
Jun 1, 6:56 AM EDTHAIL 0.5Burlington, VT
Jun 1, 7:12 AM EDTHAIL 0.51 Ene North Underhill, VT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 10.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1995 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WUUS51 KBTV 011034
SVRBTV
NYC019-031-VTC005-007-011-013-015-019-023-011130-
/O.NEW.KBTV.SV.W.0037.110601T1034Z-110601T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
634 AM EDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CALEDONIA COUNTY IN NORTHEAST VERMONT...
  LAMOILLE COUNTY IN NORTHWEST VERMONT...
  WESTERN ORLEANS COUNTY IN NORTHEAST VERMONT...
  NORTHEASTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
  SOUTHERN GRAND ISLE COUNTY IN NORTHWEST VERMONT...
  NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
  CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  SOUTHEASTERN FRANKLIN COUNTY IN NORTHWEST VERMONT...

* UNTIL 730 AM EDT.

* AT 630 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR FOUR
  BROTHERS...MOVING EAST AT 65 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  ESSEX JUNCTION...SOUTH BURLINGTON...JERICHO...UNDERHILL STATE
  PARK...MORRISVILLE...HYDE PARK...WOLCOTT...HARDWICK...CRAFTSBURY...
  GREENSBORO...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4497 7231 4447 7220 4426 7351 4455 7362
TIME...MOT...LOC 1035Z 256DEG 57KT 4446 7324

$$
3 follow-up statements
070 
WWUS51 KBTV 011102
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
702 AM EDT WED JUN 1 2011

NYC019-031-011112-
/O.CAN.KBTV.SV.W.0037.000000T0000Z-110601T1130Z/
ESSEX NY-CLINTON NY-
702 AM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON AND
NORTHEASTERN ESSEX COUNTIES IN NORTHERN NEW YORK IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4432 7314 4465 7332 4497 7231 4447 7220
TIME...MOT...LOC 1102Z 256DEG 50KT 4454 7284

$$

VTC005-007-011-013-015-019-023-011130-
/O.CON.KBTV.SV.W.0037.000000T0000Z-110601T1130Z/
CALEDONIA VT-LAMOILLE VT-ORLEANS VT-WASHINGTON VT-GRAND ISLE VT-
CHITTENDEN VT-FRANKLIN VT-
702 AM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR NORTHEASTERN WASHINGTON COUNTY IN CENTRAL VERMONT...AND WESTERN
ORLEANS AND WEST CENTRAL CALEDONIA COUNTIES IN NORTHEAST VERMONT...
AND SOUTHEASTERN FRANKLIN...CHITTENDEN...SOUTH CENTRAL GRAND ISLE AND
LAMOILLE COUNTIES IN NORTHWEST VERMONT...

AT 701 AM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR UNDERHILL STATE PARK...MOVING EAST AT 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  CADYS FALLS...HYDE PARK...GARFIELD...NORTH WOLCOTT...CRAFTSBURY...
  EAST CRAFTSBURY...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4432 7314 4465 7332 4497 7231 4447 7220
TIME...MOT...LOC 1102Z 256DEG 50KT 4454 7284

$$
547 
WWUS51 KBTV 011115
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
715 AM EDT WED JUN 1 2011

VTC013-011124-
/O.CAN.KBTV.SV.W.0037.000000T0000Z-110601T1130Z/
GRAND ISLE VT-
715 AM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GRAND ISLE
COUNTY IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4435 7297 4461 7305 4497 7231 4447 7220
TIME...MOT...LOC 1114Z 256DEG 50KT 4458 7270

$$

VTC005-007-011-015-019-023-011130-
/O.CON.KBTV.SV.W.0037.000000T0000Z-110601T1130Z/
CALEDONIA VT-LAMOILLE VT-ORLEANS VT-WASHINGTON VT-CHITTENDEN VT-
FRANKLIN VT-
715 AM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR NORTHEASTERN WASHINGTON COUNTY IN CENTRAL VERMONT...AND WESTERN
ORLEANS AND WEST CENTRAL CALEDONIA COUNTIES IN NORTHEAST VERMONT...
AND SOUTHERN FRANKLIN...EASTERN CHITTENDEN AND LAMOILLE COUNTIES IN
NORTHWEST VERMONT...

AT 711 AM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR SMUGGLERS NOTCH...MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  HYDE PARK...GARFIELD...NORTH WOLCOTT...CRAFTSBURY...

THE GENERAL PUBLIC...NATIONAL WEATHER SERVICE EMPLOYEES...AND 
TRAINED WEATHER SPOTTERS HAVE REPORTED PEA TO HALF INCH SIZE HAIL 
FROM BURLINGTON TO ESSEX TO JERICHO FROM 650 AM EDT TO 710 AM EDT.

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4435 7297 4461 7305 4497 7231 4447 7220
TIME...MOT...LOC 1114Z 256DEG 50KT 4458 7270

$$
721 
WWUS51 KBTV 011121
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
721 AM EDT WED JUN 1 2011

VTC005-007-011-015-019-023-011131-
/O.EXP.KBTV.SV.W.0037.000000T0000Z-110601T1130Z/
CALEDONIA VT-LAMOILLE VT-ORLEANS VT-WASHINGTON VT-CHITTENDEN VT-
FRANKLIN VT-
721 AM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IN CENTRAL VERMONT...AND WESTERN ORLEANS AND WEST CENTRAL CALEDONIA
COUNTIES IN NORTHEAST VERMONT...AND SOUTHERN FRANKLIN...EASTERN
CHITTENDEN AND LAMOILLE COUNTIES IN NORTHWEST VERMONT WILL EXPIRE AT
730 AM EDT...

THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4435 7297 4461 7305 4497 7231 4447 7220
TIME...MOT...LOC 1121Z 256DEG 50KT 4460 7256

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:42 AM EDT, 52 minutes earlier.

Area forecast discussion, Jun 1, 5:42 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
542 AM EDT WED JUN 1 2011

.SYNOPSIS...
ACTIVE WEATHER IS EXPECTED ACROSS THE NORTH COUNTRY TODAY. A FRONT
WILL MOVE INTO VERMONT BY MIDDAY AND STRONG TO POSSIBLY SEVERE
STORMS WILL DEVELOP AHEAD OF IT AND EXIT THE REGION BY LATE
AFTERNOON. AT THE SAME TIME...STRONG AND GUSTY SOUTHWEST WINDS
WILL DEVELOP BEHIND THE FRONT IN NORTHERN NEW YORK WITH WIND
GUSTS UP TO 50 MPH EXPECTED.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 541 AM EDT WEDNESDAY...THE ACTIVE WEATHER DAY IS ALREADY
TAKING SHAPE WITH EARLY MORNING CONVECTION BREAKING OUT ACROSS THE
AREA EARLY THIS MORNING. MAIN CONVECTIVE POTENTIAL WILL ACTUALLY
COME AROUND MIDDAY AS PRE-FRONTAL TROUGH MOVES INTO THE CHAMPLAIN
VALLEY. TEMPERATURES IN THE 80S WITH DEW POINTS IN THE 60 TO 65
DEGREE RANGE WILL RESULT IN SUFFICIENT INSTABILITY FOR STORMS TO
DEVELOP. INCREASING DEEP LAYER SHEAR OVER THE TOP OF THIS
INSTABILITY WILL ALLOW FOR STORMS TO BECOME ORGANIZED AND HAVE THE
POTENTIAL TO PRODUCE STRONG WINDS AND HAIL. BEST POTENTIAL FOR
STRONG TO SEVERE STORMS WILL BE FROM ADDISON...WASHINGTON...CALEDONIA
COUNTIES SOUTHWARD. BEHIND THE PRE-FRONTAL TROUGH...MIXING WILL BE
RATHER PRONOUNCED AND STRONG WINDS ALOFT WILL BE ABLE TO COME DOWN
AND IMPACT A LARGE PART OF NORTHERN NEW YORK. LOOKING AT WIND
GUSTS THIS AFTERNOON AND TONIGHT OF AT LEAST 50 MPH ACROSS THE
NORTHERN ADIRONDACKS OF NEW YORK AND THE SAINT LAWRENCE VALLEY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS OF 541 AM EDT WEDNESDAY...FLOW ALOFT WILL BECOME MORE NORTHWEST
WITH TIME TONIGHT WITH GUSTY WINDS CONTINUING OVER THE ENTIRE
FORECAST AREA...40 MPH OVER VERMONT AND AROUND 50 MPH IN NORTHERN
NEW YORK. LARGE UPPER TROUGH MOVES ACROSS EASTERN CANADA ON
THURSDAY AND EXPECT INSTABILITY CLOUDS AND SHOWERS TO DEVELOP OVER
THE AREA...ESPECIALLY IN THE MOUNTAINS. NOTICEABLY COOLER WEATHER
IS EXPECTED AS WELL GIVEN STRONG COLD AIR ADVECTION. EXPECTING
HIGHS ONLY IN THE 60S ON THURSDAY. HIGH PRESSURE BUILDS IN
THURSDAY NIGHT AND FRIDAY ALLOWING FOR DRIER WEATHER AND A SLOW
WARMING TREND. HIGH TEMPERATURES ON FRIDAY SHOULD BE CLOSE TO
SEASONAL NORMALS. ONE OTHER ITEM OF NOTE WILL BE THE NEED TO
MONITOR THE FROST POTENTIAL ACROSS THE NORTHERN ADIRONDACKS AND
NORTHEAST VERMONT THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 430 AM EDT TUESDAY...DRY NW FLW ALOFT CONTS FRIDAY INTO
SATURDAY WITH SLIGHTLY BLW NORMAL TEMPS. WEAK SFC WARM FRNT
FEATURE MAY PRODUCE A SCATTERED LIGHT SHOWER LATE SATURDAY
NIGHT...BUT ONCE AGAIN QPF AMOUNTS WILL BE UNDER 0.10". THE FCST
BECMS MORE UNCERTAIN BY EARLY NEXT WEEK AS MID/UPPER LVL RIDGE
TRIES TO PUSH NORTH...WHILE PROGRESSIVE NW FLW ALOFT CONTS ACRS
THE NE CONUS. THIS WL RESULT IN TEMPS WARMING BACK UP...ALONG WITH
INCREASING CHCS FOR SOME SCATTERED RAIN SHOWERS INTO TUESDAY.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS THROUGH THIS EARLY WEDNESDAY MORNING AS WE CONTINUE
TO WATCH TRENDS UPSTREAM ACROSS LOWER ONTARIO AND ANY ACTIVITY ALONG
THE WARM FRONT ACROSS NORTHERN NY.  LOCAL FOG AT SLK MAY PRODUCE
MVFR/IFR CONDITIONS BRIEFLY OVERNIGHT. IT SEEMS A BROKEN LINE OF
CONVECTION WILL IMPACT THE REGION THROUGH THIS MORNING AND PERHAPS
EXTENDING INTO VERY EARLY AFTERNOON WITH FRONTAL PASSAGE EXPECTED TO
BE A BIT EARLIER.  DUE TO THIS...WE WILL KEEP AVIATION CONDITIONS
VFR AT THE PRESENT TIME AND PLACE A VCSH MAINLY BETWEEN 08Z-15Z FOR
LOCATION WEST OF BURLINGTON AND BETWEEN 12Z-17Z ELSEWHERE.

WINDS WILL BECOME PROBLEMATIC AS WE TAP INTO 20-30KTS WITH THE
FRONTAL PASSAGE LATER THIS MORNING.  WINDS THROUGH THE ST LAWRENCE
WILL BE LOCALLY HIGHER.

OUTLOOK 06Z THURSDAY THROUGH SUNDAY...
WED OVRNT...VFR...INCR CLDS...CHC -SHRA LATE.
THU...VFR/MVFR...CHC -SHRA.
THU NT-SUN...VFR. NO SIG WX EXPECTED AT THIS TIME.

&&

.MARINE...
AS OF 541 AM EDT WEDNESDAY...A LAKE WIND ADVISORY IS IN EFFECT
TODAY AND TONIGHT AS SOUTHWEST TO WEST WINDS OF 20 TO 30 KNOTS
WILL DEVELOP THIS AFTERNOON AND TONIGHT. GIVEN THE HIGH WATER
LEVEL...THE WIND DIRECTION WILL CAUSE WATER TO BE PUSHED INTO EAST
FACING SHORELINES ON THE VERMONT SIDE OF LAKE CHAMPLAIN.

FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR NYZ026-027-029>031-034-087.

&&

SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...EVENSON
LONG TERM...TABER
AVIATION...JMG
MARINE...EVENSON
Hazardous weather outlook, Jun 1, 4:58 AM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
458 AM EDT WED JUN 1 2011

NYZ026-027-029>031-034-087-020900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
458 AM EDT WED JUN 1 2011

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

EXPECT WIND GUSTS TO 50 MPH OVER THE SAINT LAWRENCE VALLEY AND
NORTHERN ADIRONDACKS OF NEW YORK THIS AFTERNOON. WINDS OF THIS
MAGNITUDE WILL BE CAPABLE OF TAKING DOWN TREES AND POWER
LINES...WHICH COULD RESULT IN LOSS OF POWER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ028-035-020900-
EASTERN CLINTON-EASTERN ESSEX-
458 AM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH
MIDDAY...THEN SOUTHWEST WINDS WILL BE INCREASING IN THE AFTERNOON
WITH GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VTZ001>012-016>019-020900-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
458 AM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST THIS
AFTERNOON ACROSS VERMONT. A LINE OF STORMS IS EXPECTED TO DEVELOP
OVER WESTERN VERMONT SHORTLY AFTER MIDDAY...THEN MOVE QUICKLY
EASTWARD. STRONG GUSTY WINDS AND HAIL CAN BE EXPECTED WITH ANY OF
THE THUNDERSTORMS. ONCE THE THUNDERSTORMS EXIT THE STATE BY LATE
AFTERNOON...EXPECT GUSTY SOUTHWEST WINDS TO DEVELOP WITH GUSTS
AROUND 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

EVENSON

In the hours before

Special weather statement, Jun 1, 4:27 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
427 AM EDT WED JUN 1 2011

NYZ027-028-030-031-010900-
EASTERN CLINTON NY-NORTHERN FRANKLIN NY-SOUTHERN FRANKLIN NY-
WESTERN CLINTON NY-
427 AM EDT WED JUN 1 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN AND
NORTHWESTERN CLINTON COUNTIES...

AT 424 AM EDT...A STRONG THUNDERSTORM WAS NEAR BOMBAY...MOVING EAST
AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTH BURKE...CONSTABLE...EARLVILLE...CHURUBUSCO...CANNON CORNERS...

LAT...LON 4500 7352 4488 7361 4472 7456 4501 7464
      4500 7414 4502 7356
Special weather statement, Jun 1, 5:21 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
521 AM EDT WED JUN 1 2011

NYZ034-035-VTZ005-008-009-017-018-011015-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY-
WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
WESTERN ESSEX NY-
521 AM EDT WED JUN 1 2011

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ESSEX...NORTHERN
ADDISON...SOUTHERN CHITTENDEN AND WEST CENTRAL WASHINGTON COUNTIES...

AT 515 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WERE
DEVELOPING ACROSS THE HIGH PEAKS REGION OF THE ADIRONDACK MOUNTAINS.
THESE STORMS WILL MOVE EAST INTO THE CHAMPLAIN VALLEY BY 630 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ELIZABETHTOWN...WADHAMS...DIAMOND ISLAND...WHALLONSBURG...KINGSLAND
BAY STATE PARK...NORTH FERRISBURGH...MONKTON...STARKSBORO...
HANKSVILLE...CAMELS HUMP STATE PARK...IRASVILLE...

LAT...LON 4450 7299 4410 7280 4400 7382 4432 7388
Special weather statement, Jun 1, 6:05 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
605 AM EDT WED JUN 1 2011

VTZ002>004-006>008-016-017-011100-
CALEDONIA VT-EASTERN CHITTENDEN VT-EASTERN FRANKLIN VT-ESSEX VT-
LAMOILLE VT-ORLEANS VT-WASHINGTON VT-WESTERN FRANKLIN VT-
605 AM EDT WED JUN 1 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
CHITTENDEN...LAMOILLE...NORTHERN CALEDONIA...NORTHERN WASHINGTON...
SOUTHEASTERN FRANKLIN...SOUTHERN ORLEANS AND WEST CENTRAL ESSEX
COUNTIES...

AT 600 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CAMBRIDGE TO SMUGGLERS NOTCH TO 4 MILES SOUTHEAST OF UNDERHILL STATE
PARK TO EXIT 10 I89...MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WATERVILLE...BELVIDERE JUNCTION...BELVIDERE CORNERS...KENTS CORNER...
LOWELL...LOWER CABOT...EXIT 26 I91...ORLEANS...EVANSVILLE...
BROWNINGTON CENTER...EAST CHARLESTON...EAST HAVEN...

LAT...LON 4489 7204 4469 7188 4442 7197 4429 7285
      4448 7283 4454 7284 4473 7298
Local storm report, Jun 1, 6:14 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
614 AM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     HAIL             LAKE PLACID             44.28N  73.98W
06/01/2011  E0.50 INCH       ESSEX              NY   DEPT OF HIGHWAYS

&&

EVENT NUMBER BTV1100247

TABER

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 5:21 AM EDTSpecial Weather StatementBTVChittenden54 min
Jun 1, 5:44 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Grand Isle61 min
Jun 1, 6:05 AM EDTSpecial Weather StatementBTVCaledonia, Lamoille, Orleans55 min
Jun 1, 6:55 AM EDTSpecial Weather StatementBTVOrange35 min
Jun 1, 6:57 AM EDTSpecial Weather StatementBTVEssex, Orleans63 min
Jun 1, 7:27 AM EDTSpecial Weather StatementBTVCaledonia, Essex, Lamoille, Orleans63 min
Jun 1, 9:58 AM EDTSpecial Weather StatementBTVGrand Isle32 min
Jun 1, 11:39 AM EDTSpecial Weather StatementBTVAddison36 min
Jun 1, 12:45 PM EDTSpecial Weather StatementBTVAddison30 min
Jun 1, 12:57 PM EDTSpecial Weather StatementBTVRutland33 min
Jun 1, 1:13 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor62 min
Jun 1, 1:26 PM EDTSpecial Weather StatementBTVCaledonia, Washington64 min
Jun 1, 1:59 PM EDTSpecial Weather StatementBTVRutland61 min
Jun 1, 2:29 PM EDTSpecial Weather StatementBTVOrange46 min
Jun 1, 4:27 AM EDTSpecial Weather StatementBTVClinton33 min
Jun 1, 4:50 AM EDTWind AdvisoryBTVClinton, Essex, Franklin, St. Lawrence17 hr
Jun 1, 5:03 AM EDTSevere Thunderstorm WarningBTVEssex, Franklin, St. Lawrence65 min
Jun 1, 8:59 AM EDTSpecial Weather StatementBTVFranklin61 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.